Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
186 Doctors are Online

Breathlessness, headaches, viagra usage. Medicines to control side effects ?

User rating for this question
Very Good
Answered by

Oncologist
Practicing since : 2002
Answered : 2489 Questions
Question
i have breathlesness n heavy headache the next day after i used a viagra of 50 mgim 35 yers of age my weight is around 78 kgs n my height is 6 feet. please advise some medicine for the next day side affects
Posted Fri, 4 May 2012 in Medicines and Side Effects
 
 
Answered by Dr. Robert Galamaga 12 minutes later
Hello and thanks for your query.

Viagra is an excellent medication which has been in use for a good number of years as well. There are some side effects, however, and I will try to give you some good information and recommendations regarding your query.

The therapeutic action of Viagra causes a dilation in small blood vessels which is what gives it the good therapeutic effect which I am sure you have experienced. Dilation of blood vessels in the area of the brain, however, can create an effect which is similar to a migraine headache. Let me provide you with some suggestions regarding continued safe and healthy use of the Viagra.

First, I recommend to all my patients who use Viagra to limit excessive intake of alcohol either before or after taking it. You did not mention that you consume alcohol but I just wanted to mention this. In addition, it is very very important that you maintain good and adequate hydration when using the Viagra. This will honestly serve to minimize the dizziness and headaches which some people report after taking the Viagra.

I have an additional recommendation for you. The most common therapeutic dose in my younger patients for Viagra is 25 mg. I have patients who even use 12.5 mg with good results. Can I suggest that you cut the tablet in half and see how well it works for you? It may also reduce any side effects such as the headache and breathlessness which you report.

Thank you again for submitting your query. I hope my response has been both adequate and informative. Should you have additional questions, I am available to address them.

Sincerely,

Dr. Galamaga
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor